U.S. doctors online nowAsk doctors free
United Kingdom (Great Britain)
A 21-year-old female asked:

Had the mirena (levonorgestrel) iud for 3 years and still not having a period where i bleed, just brown discharge and painful cramps. is this normal?

1 doctor answer1 doctor weighed in
Dr. Henry Jacobs
Obstetrics and Gynecology 67 years experience
Yes: The Mirena (levonorgestrel) is known to decrease bleeding and is used for this reason the cramps may indicate other things i would start with an ultrasound.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Oct 4, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.